EconPapers    
Economics at your fingertips  
 

Model Comparison of Coordinate-Free Multivariate Skewed Distributions with an Application to Stochastic Frontiers

Jose Ferreira () and Mark Steel ()

Econometrics from University Library of Munich, Germany

Abstract: We consider classes of multivariate distributions which can model skewness and are closed under orthogonal transformations. We review two classes of such distributions proposed in the literature and focus our attention on a particular, yet quite flexible, subclass of one of these classes. Members of this subclass are defined by affine transformations of univariate (skewed) distributions that ensure the existence of a set of coordinate axes along which there is independence and the marginals are known analytically. The choice of an appropriate m-dimensional skewed distribution is then restricted to the simpler problem of choosing m univariate skewed distributions. We introduce a Bayesian model comparison setup for selection of these univariate skewed distributions. The analysis does not rely on the existence of moments (allowing for any tail behaviour) and uses equivalent priors on the common characteristics of the different models. Finally, we apply this framework to multi-output stochastic frontiers using data from Dutch dairy farms.

Keywords: Coordinate-free distributions; dairy farm; multivariate skewness; orthogonal transformation; stochastic frontier. (search for similar items in EconPapers)
JEL-codes: C1 C2 C3 C4 C5 C8 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm
Date: 2004-04-29
Note: Type of Document - pdf; pages: 25
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (20) Track citations by RSS feed

Downloads: (external link)
https://econwpa.ub.uni-muenchen.de/econ-wp/em/papers/0404/0404005.pdf (application/pdf)

Related works:
Journal Article: Model comparison of coordinate-free multivariate skewed distributions with an application to stochastic frontiers (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wpa:wuwpem:0404005

Access Statistics for this paper

More papers in Econometrics from University Library of Munich, Germany
Bibliographic data for series maintained by EconWPA ().

 
Page updated 2019-12-06
Handle: RePEc:wpa:wuwpem:0404005